Alert archive / Maine / Small Craft Advisories in 2021
Small Craft Advisory 8, NWS Caribou, ME
NWS Caribou, ME issued this small craft advisory at Jan 29, 2021, 8:53 PM EST. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Jan 29, 2021, 8:53 PM EST (01:53 UTC)
- Expired
- Jan 30, 2021, 12:30 PM EST
- In force
- 16 hr
- Issued by
- NWS Caribou, ME
The text
As transmitted.
125 WHUS71 KCAR 300153 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 853 PM EST Fri Jan 29 2021 ANZ052-301100- /O.CAN.KCAR.GL.W.0005.000000T0000Z-210130T0500Z/ /O.NEW.KCAR.SC.Y.0008.210130T0153Z-210130T1100Z/ Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 853 PM EST Fri Jan 29 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EST SATURDAY... ...GALE WARNING IS CANCELLED... * WHAT...North winds 10 to 20 kt with gusts up to 30 kt. * WHERE...Intra Coastal Waters from Schoodic Point, ME to Stonington, ME. * WHEN...Until 6 AM EST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ050-051-301100- /O.CAN.KCAR.GL.W.0005.000000T0000Z-210130T0800Z/ /O.NEW.KCAR.SC.Y.0008.210130T0153Z-210130T1700Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- 853 PM EST Fri Jan 29 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON EST SATURDAY... ...GALE WARNING IS CANCELLED... * WHAT...North winds 15 to 25 kt with gusts up to 30 kt and seas 4 to 7 feet. * WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM and Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM. * WHEN...Until noon EST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ VJN
6 follow-up statements
517 WHUS71 KCAR 300238 CCA MWWCAR URGENT - MARINE WEATHER MESSAGE...CORRECTED National Weather Service Caribou ME 938 PM EST Fri Jan 29 2021 ANZ052-301100- /O.CAN.KCAR.GL.W.0005.000000T0000Z-210130T0500Z/ /O.COR.KCAR.SC.Y.0008.210130T0238Z-210130T1100Z/ Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 938 PM EST Fri Jan 29 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EST SATURDAY... ...GALE WARNING IS CANCELLED... * WHAT...North winds 10 to 20 kt with gusts up to 25 kt. * WHERE...Intra Coastal Waters from Schoodic Point, ME to Stonington, ME. * WHEN...Until 6 AM EST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ050-051-301100- /O.CAN.KCAR.GL.W.0005.000000T0000Z-210130T0800Z/ /O.NEW.KCAR.SC.Y.0008.210130T0238Z-210130T1700Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- 938 PM EST Fri Jan 29 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON EST SATURDAY... ...GALE WARNING IS CANCELLED... * WHAT...North winds 15 to 25 kt with gusts up to 30 kt and seas 4 to 7 feet. * WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM and Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM. * WHEN...Until noon EST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ VJN
963 WHUS71 KCAR 300529 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 1229 AM EST Sat Jan 30 2021 ANZ052-301100- /O.CON.KCAR.SC.Y.0008.000000T0000Z-210130T1100Z/ Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 1229 AM EST Sat Jan 30 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST EARLY THIS MORNING... * WHAT...North winds 15 to 20 kt with gusts up to 30 kt. * WHERE...Intra Coastal Waters from Schoodic Point, ME to Stonington, ME. * WHEN...Until 6 AM EST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ050-051-301330- /O.CON.KCAR.SC.Y.0008.000000T0000Z-210130T1700Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- 1229 AM EST Sat Jan 30 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY... * WHAT...North winds 20 to 25 kt with a few gusts up to 35 kt and seas 4 to 7 feet. * WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM and Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM. * WHEN...Until noon EST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ CB
056 WHUS71 KCAR 300913 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 413 AM EST Sat Jan 30 2021 ANZ052-301500- /O.EXT.KCAR.SC.Y.0008.000000T0000Z-210130T1500Z/ Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 413 AM EST Sat Jan 30 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM EST THIS MORNING... * WHAT...Northwest winds 15 kt with gusts up to 25 kt. * WHERE...Intra Coastal Waters from Schoodic Point, ME to Stonington, ME. * WHEN...Until 10 AM EST this morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ050-051-301715- /O.EXT.KCAR.SC.Y.0008.000000T0000Z-210130T1800Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- 413 AM EST Sat Jan 30 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... * WHAT...North winds 15 to 20 kt with gusts up to 30 kt and seas 3 to 6 feet. * WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM and Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM. * WHEN...Until 1 PM EST this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ CB
479 WHUS71 KCAR 301107 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 607 AM EST Sat Jan 30 2021 ANZ052-301500- /O.CON.KCAR.SC.Y.0008.000000T0000Z-210130T1500Z/ Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 607 AM EST Sat Jan 30 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING... * WHAT...Northwest winds 15 to 20 kt with gusts up to 30 kt. * WHERE...Intra Coastal Waters from Schoodic Point, ME to Stonington, ME. * WHEN...Until 10 AM EST this morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ050-051-301800- /O.CON.KCAR.SC.Y.0008.000000T0000Z-210130T1800Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- 607 AM EST Sat Jan 30 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... * WHAT...North winds 15 to 20 kt with gusts up to 30 kt and seas 3 to 6 feet. * WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM and Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM. * WHEN...Until 1 PM EST this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ CB
572 WHUS71 KCAR 301432 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 932 AM EST Sat Jan 30 2021 ANZ052-301545- /O.CAN.KCAR.SC.Y.0008.000000T0000Z-210130T1500Z/ Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 932 AM EST Sat Jan 30 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... $$ ANZ050-051-301800- /O.CON.KCAR.SC.Y.0008.000000T0000Z-210130T1800Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- 932 AM EST Sat Jan 30 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... * WHAT...North winds 15 to 20 kt with gusts up to 30 kt and seas 3 to 6 feet. * WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM and Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM. * WHEN...Until 1 PM EST this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
509 WHUS71 KCAR 301730 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 1230 PM EST Sat Jan 30 2021 ANZ050-051-301830- /O.CAN.KCAR.SC.Y.0008.000000T0000Z-210130T1800Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- 1230 PM EST Sat Jan 30 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this small craft advisory went out at Jan 29, 6:52 PM EST, 2 hours 1 minute earlier.
Area forecast discussion, Jan 29, 6:52 PM EST, 2 hours 1 minute before
Area Forecast Discussion
National Weather Service Caribou ME
652 PM EST Fri Jan 29 2021
.SYNOPSIS...
High pressure will build toward the region through Saturday and
move east on Sunday. Low pressure will approach from the south
Monday and track northeast through Wednesday.
&&
.NEAR TERM /THROUGH SATURDAY/...
635 PM Update: We xntded the mention of isold sn shwrs a couple
of more hrs with still some faint low top ref returns on radar,
but these too will dissipate by mid eve. Otherwise, fcst hrly
temps/dwpts were updated into the ovrngt hrs from latest avbl
sfc obs with no chgs to fcst low temps posted arnd 7 am Sat
morn.
Prev Disc: A trof of low pressure will continue to move east of
the Gulf of Maine and out to sea tonight. This will set the
stage for a mostly to partly cloudy sky tonight. There will be
enough of a pressure gradient between the exiting trof of low
pressure and high pressure building in from the west to keep the
atmosphere mixed enough to prevent any widespread radiational
cooling. Nevertheless, the air mass is quite cold, and this will
allow for overnight lows to fall to near zero across the north,
with even a few sub zero readings possible across the north
Maine Woods. Elsewhere, expect lows in the single digits above
zero all the way down to the coast.
Saturday will be a partly to mostly sunny and dry day. Afternoon
high temperatures will be in the lower teens across the north and
mid teens to around 20 central and downeast, which is a bit below
normal.
&&
.SHORT TERM /SATURDAY NIGHT THROUGH MONDAY/...
Appendage of cold air will remain across western New England
through Monday morning. Overnight lows will largely fall into
the single digits above and below zero. The cold air is
filtering in around high pressure centered over James Bay. The
tighter pressure gradient over the eastern CWA keeps much of the
greater CAA to the west, over the Central Highlands and North
Woods. Although, with slackening winds in valley locations under
mostly clear skies, low temps Sat night stand to be cold across
the region regardless.
Sunday will be clear and cool with high pressure to the north.
Flow around the high will keep the chance for some stratocu deck
across the far north, but otherwise dry conditions forecast.
Light N winds continue Sun night with little net temperature
advection aloft. This lull comes ahead of a Mid-Atlantic low
pressure system set to redev along the East Coast.
Dry conditions are set to hold through the day Monday, with
cloudiness thickening and lowering ahead of the system.
&&
.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
First steps into the long term highlight a potential winter
storm for the region. However, there remains a few outcomes that
leave room for greater confidence in the mid-week forecast.
Initial intensification of the low begins Sat across the
Central Plains, with it's forecast track owning to it's
origin...flat. It will be embedded in otherwise zonal flow
aloft which limits its track N/S. Redevelopment of the low is
forecast to take place across the Mid-Atlantic Monday night.
Here, there begins differing trends in guidance. At this stage
in the low's cycle, air lifting aloft is caught by a SW jet
aloft, fracturing deeper clouds and moisture into the Atlantic
and Nova Scotia. For the GFS, this places much of the lift over
the waters with the potential for light accumulating snow
Downeast as the jet is placed further east due to a neutral
trough angle.
ECMWF and GEM remain fairly lock step, pushing the trough in a
slightly negative tilt which keeps the entrance region of the
exiting jet aloft over the area. This opens the chance for
accumulating snow Downeast and further inland, but the area of
lift works quickly across the region, keeping QPF generally
limited.
As a result, have kept PoPs highest Downeast, while increasing
them a bit further inland. Precip type will hinge on how much
cold air remains in place, however have sided to keep the area
all snow as WAA is generally weak when going against otherwise
ENE low level flow. Accompanying the system will be strong
winds along and over the waters.
Snow showers look to linger through the day Wednesday as
remaining moisture pivots out of the region. Dry conditions
shape up through the end of the week before another event
approaches heading into the weekend.
&&
.AVIATION /00Z SATURDAY THROUGH WEDNESDAY/...
NEAR TERM: Expect MVFR ceilings through early this evening to
give way to VFR overnight thru much of Saturday, although some
occasional MVFR ceilings may impact the Aroostook county
terminals into Saturday morning. N to NW wind around 10 kts
tonight and 10 to 20 kt on Saturday.
SHORT TERM:
Sat Night and Sun: Predominately VFR, although a period of two
of MVFR is possible at the Aroostook County terminals Sun,
especially at KFVE. NW wind 10 to 15 knots Sat, becoming light
Sun.
Mon: VFR, but possibly lowering to MVFR toward evening at KBHB
and BGR.
Mon night & Tue: Ceilings will lower from south to north as
snow spreads north across the region. IFR likely to develop at
KBHB and KBGR by late Mon night, and during the day Tue at the
northern terminals from KHUL to KFVE. Possible LLWS Tue.
Tues Night: IFR continuing with snow showers. Breezy with N
winds up to 20 kts.
Wed: Snow showers taper with conditions improving to MVFR. N
winds up to 20 kts.
&&
.MARINE...
NEAR TERM: A Gale Warning remains in effect through tonight for
the outer waters and until midnight for the intra coastal zone.
Winds/seas will then remain at Small Craft Advisory levels
through Saturday. Light Freezing Spray will remain an issue
through Saturday.
SHORT TERM: SCA conditions continue Sat night, with winds and
seas subsiding below criteria Sunday morning. N winds shift E
Monday with Gales possible Mon night through Tues evening.
Waves will also increase to 8 to 12 ft through Tues. Conditions
trend towards improvement Wed afternoon.
&&
.CAR WATCHES/WARNINGS/ADVISORIES...
ME...None.
MARINE...Gale Warning until midnight EST tonight for ANZ052.
Gale Warning until 3 AM EST Saturday for ANZ050-051.
&&
Near Term...VJN
Short Term...Cornwell
Long Term...Cornwell
Aviation...VJN/Cornwell
Marine...VJN/CornwellHazardous weather outlook, Jan 29, 4:14 PM EST, 4 hours 39 minutes before
Hazardous Weather Outlook National Weather Service Caribou ME 414 PM EST Fri Jan 29 2021 MEZ001>006-010-011-015>017-029>032-301200- Northwest Aroostook-Northeast Aroostook-Northern Somerset- Northern Piscataquis-Northern Penobscot-Southeast Aroostook- Central Piscataquis-Central Penobscot-Southern Penobscot- Interior Hancock-Central Washington-Coastal Hancock- Coastal Washington-Southern Piscataquis-Northern Washington- 414 PM EST Fri Jan 29 2021 This Hazardous Weather Outlook is for Central Highlands Maine, Coastal DownEast Maine, Far Eastern Maine, Far Northern Maine, Interior DownEast Maine, North Woods Maine and Penobscot Valley Maine. .DAY ONE...Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Low pressure is expected to pass to the south of the region Tuesday into Wednesday and may bring accumulating snowfall to the region. Please continue to monitor the latest forecasts from the National Weather Service. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. ANZ050-051-301200- Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- 414 PM EST Fri Jan 29 2021 ...GALE WARNING IN EFFECT UNTIL 3 AM EST SATURDAY... This Hazardous Weather Outlook is for Atlantic Coastal Waters. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. ANZ052-301200- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 414 PM EST Fri Jan 29 2021 ...GALE WARNING IN EFFECT UNTIL MIDNIGHT EST TONIGHT... This Hazardous Weather Outlook is for Atlantic Coastal Waters. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures.
In the hours before
Local storm report, Jan 29, 6:06 PM EST, 2 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CARIBOU ME
606 PM EST FRI JAN 29 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM SNOW 5 SE PRINCETON 45.17N 67.51W
01/29/2021 E8.5 INCH WASHINGTON ME PUBLIC
0444 PM SNOW 5 NE ALEXANDER 45.15N 67.40W
01/29/2021 E5.0 INCH WASHINGTON ME PUBLIC
REPORTED AT BAILEYVILLE.
&&Local storm report, Jan 29, 6:08 PM EST, 2 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CARIBOU ME
608 PM EST FRI JAN 29 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0608 PM SNOW 2 S CONNOR 46.96N 68.03W
01/29/2021 E1.8 INCH AROOSTOOK ME TRAINED SPOTTER
&&The office that day
Everything else NWS Caribou, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 30, 6:59 PM EST | Small Craft Advisory | CAR | 9 hr |
Nearby
Small Craft Advisories in Maine, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.